MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that after intraocular lens iol) implantation, she had the impression that something was wrong with the implanted lens - depending on which side the artificial light fell from, she could see a bar of light, as if the light was refracted on some element of the lens.She reported the matter to the doctor and the decision was made to rotate the lens by 90 degrees angle.After that she could see the bar of light slightly shifted from the previous lens position.She reported that she did not have such symptoms during the day; this only applied to artificial lighting.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
The product was not returned.Complaint history and product history records could not be reviewed because the reporter did not provide a lot number or any identification traceable to the manufacturing documentation.Associated product information was not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The product was not returned.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
According to the additional information received after final report submission, the primary procedure was done on (b)(6) 2023.Consumer had first symptoms appear on (b)(6) 2023, which she reported at her first follow-up visit on (b)(6) 2023.The surgery was done in left eye.She had deterioration of vision in her left eye and white streaks and flashes kept appearing.Thus, it was decided to rotate the lens.The lens rotation procedure was done on (b)(6) 2024.She reported that her left eye was always weaker than the right since childhood.She even wore glasses but without visible effects.She does not have any particular eye disease.
 
Additional Manufacturer Narrative
Product history records were reviewed, and the documentation indicated the product met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19212183
Report Number1119421-2024-00816
Device Sequence Number18169132
Product Code HQL
UDI-Device Identifier00380652332644
UDI-Public(01)00380652332644(17)271009(11)221011(10)15504649
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.190
Device Lot Number15504649
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer06/19/2024
08/28/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date07/18/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale